Sudden onset of side effects from meds

By sklinaz Latest Reply 2011-06-23 21:59:05 -0500
Started 2011-06-21 22:00:44 -0500

Hi, I recently had a strange episode with medication side effects and wondered if anyone else had a similar situation. I have been on my blood pressures meds for about a year. I had some mild side effects, the usual - dizziness, vertigo, fatigue, when I started them but for the most part they had calmed down. However, about 2 weeks ago I started having major side effect issues out of the blue - major fatigue, almost to the point of passing out, severe vertigo and my blood pressures plummeted to the 70/50s range in the matter of two days. I was taking 160 mg of Diovan 1X daily, 12.5 of Carvedilol 2X daily, and 40 mg Prevastatin 1X daily. I also take insulin and Metform for type 2 diabetes. I had not made any changes in other medications. I am overweight and working to lose weight and have lost about 10 pounds in the last 3 months. About the only major change I have made is stepping up my exercise routine. My doctor had me cut my meds in half and that alleviated the situation. I could understand gradual changes but not major changes in a matter of 2 days. Has anyone else experienced a simiilar episode?

3 replies

HeartHawk 2011-06-22 00:09:13 -0500 Report


Everyone is different so rapidity of side effect onset differs greatly.

Diovan is known to cause fatigue and Carvedilol can cause dizziness and fainting. Of course, hypersensitivity to either med can lower bloodd pressure to the point where you experience the symptoms you exhibited.

Other sources could be myalgias and the "brain fog" many report from taking a statin such as Pravastatin. Finally, your combo of Metformin and insulin coulkd drive your blood sugar too low which could also produce the symptoms you describe.

In the final analysis, you have multiple drug classes that could be working against you and only your doc can tell for certain the best course of action. Be certain to discuss the symptoms with all your docs including your specialists (cardiologist for heart drugs and endocrinilogist of diabetes drugs) ASAP!


Next Discussion: heart health »